# SDR 2012FA0000169

- Difficulty date: March 12, 2012
- Submitted: March 27, 2012
- Operation: General aviation
- Aircraft: N396KM
- Make and model: Cndair CL6001A11
- Aircraft serial: 1059
- Aircraft time: 8,844 hours, 4,766 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Carbon Seal
- Condition: Defective
- Location: Nr 2 Idg
- Component: Idg
- Component part number: 721428
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER PERFORMING SEVERAL PREFLIGHTS, IT WAS NOTED THAT THE NR 2 INTEGRATED DRIVE GENERATOR HAD AN INCREASE IN THE FREQUENCY AND QUANITY OF OIL SERVICING.  AFTER INVESTAGATING THE CAUSE, IT WAS DETERMINED THAT THE DRIVE END CARBON SEAL WAS LEAKING, ALLOWING PRESSURIZED OIL TO TRANSFER INTO THE NR 2 ENG SYS.  A NEW CARBON SEAL WAS INSTALLED IAW THE CMM AND THE ACFT RETURNED TO SERVICE. AFTER THE NEXT FLIGHT, THE NR 2 IDG OIL LEVEL WAS NOTED TO BE LOW AGAIN. THE IDG WAS THEN REPLACED WITH AN O/H RENTAL UNIT. PERFORMED ENGINE GROUND RUN FOR LEAK AND OP'S CHECK WITH NO DEFECTS NOTED. THE ACFT WAS RETURNED TO SERVICE.
